Wednesday, October 01, 2014
Sunday, September 21, 2008 Kelly, Community Member, asks

Q: I take 25mg hydrochlorothiazide..for 3 days and nights constant urinating every 10 to 15 minutes

Off and but now for three straight days and nights after drinking water I am urinating every 10 to 15 min. Associated with this is lots of dizzyness and light headed and feelings of fainting. I drink 2qts + of water and vitamin water and gatorade. It is so bad now that UTI's are popping up. With the UTI when I stopped the diuretic the frequent urination stops.  when I take the HCTZ it starts again. I have been on this med. since 2003. I am exhausted trying to keep up and I feel drained of all nutrients etc... Recently trolly horse type spasms in kidney back area. I have had test and I am not Diabetic, I am Anemic but taking iron, I take 25 mg of Cozaar for HBP and I have no side effects with it.   The standard blood test show No Tyroid problem. I cannot keep hydrated and I am constanly dehydrated and now my body feels weak from all of this.  What can this be?  Is there a better diurectic?  What is your take on dandelion root? Somebody Help!!!!!

Answer This
Answers (2)
Casey McNulty, Health Pro
9/25/08 5:25pm

Hi Kelly,

 

Thank you for your question. Although frequent urination is a common side effect of diuretics, it usually goes away after a few weeks on the medication. If you've been taking HCTZ for a while and you're still having this side effect, you may want to consider another medication. Talk to your doctor about what you're experiencing and tell him or her that you want to try something else. There are other types of diuretics available, the most common is probably furosemide (brand name Lasix). If you are taking the diuretic for blood pressure, it's important to note that there are many other types of blood pressure medications besides diuretics. This is a serious side effect that altering your quality of life, and you shouldn't have to deal with this all the time.

 

Best of luck,

Casey

Reply
Papa, Community Member
9/22/08 6:44am

A.) I would get a new doctor. B.) Have a test for a B-12 deficiency. Papa

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Kelly, Community Member— Last Modified: 01/02/13, First Published: 09/21/08